Alert archive / Missouri / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 123, NWS Springfield, MO
NWS Springfield, MO issued this severe thunderstorm warning at Jun 30, 2005, 5:00 PM CDT for Dallas County, Polk County, Missouri. It was in force for 60 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 30, 2005, 5:00 PM CDT (22:00 UTC)
- Expired
- Jun 30, 2005, 6:00 PM CDT
- In force
- 60 min
- Issued by
- NWS Springfield, MO
- Area
- Counties, with a storm outline in the text
Counties Dallas County, MO, Polk County, MO
The radar
The Springfield radar (KSGF), 49 km from the middle of the area, began a volume at 22:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 30, 4:35 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 10.0 hours before the alert went out and 98 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1346 J/kg
- Mixed-layer CIN
- -72 J/kg
- Mixed-layer LCL
- 1541 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- 27 m²/s²
- 0-3 km storm-relative helicity
- 13 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 30, 3:32 PM CDT, 1 hour 28 minutes earlier.
Area forecast discussion, Jun 30, 3:32 PM CDT, 1 hour 28 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 332 PM CDT THU JUN 30 2005 .DISCUSSION... COMPLEX CONVECTIVE SCENARIO UNFOLDING THIS AFTERNOON...OF COURSE MOST CONVECTIVE SCENARIOS ARE COMPLEX THIS TIME OF YEAR. OUTFLOW FROM ELEVATED MCS OVER NORTHERN MISSOURI SURGED SOUTHWARD INTO OUR CWA INTO A MODERATELY UNSTABLE AND WEAKLY CAPPED ENVIRONMENT. VERY WEAK SHEAR PROFILES HAVE KEPT STORMS THAT HAVE DEVELOPED THUS FAR THIS AFTERNOON VERY PULSY AND OUTFLOW DOMINANT. ISOLATED CONVECTION WILL LIKELY PERSIST INTO THE EARLY EVENING ALONG/NEAR OUTFLOW BOUNDARIES. BETTER CHANCES OF RAIN WILL COME THIS EVENING INTO THE OVERNIGHT HOURS AS SURFACE BASED CONVECTION CURRENTLY DEVELOPING OVER KANSAS PROPAGATES EAST-SOUTHEASTWARD INTO OUR CWA PROBABLY RIDING THE EDGE OF THE COLD POOL. NAM/GFS/WRF ALL HAVE STRONG QPF SIGNALS OVER THE OZARKS TONIGHT AS WE GET INTO THE RIGHT ENTRANCE REGION OF A 80KT 200MB JET. IN ADDITION...LOW LEVEL FLOW INTERSECTING THE BOUNDARY WILL INCREASE AS THE LOW LEVEL NOCTURNAL WIND MAXIMA DEVELOPS AFTER SUNSET. COMBINATION OF HIGH INSTABILITY AND AMPLE MOISTURE COULD SET THE STAGE FOR LOCALLY HEAVY RAINFALL TONIGHT. WARM TEMPERATURES ALOFT AND RELATIVE WEAK WIND FIELDS WILL LIKELY PREVENT MUCH IN THE WAY OF ANY SEVERE HAIL. DAMAGING WINDS ARE MORE OF A POSSIBLY TONIGHT IF A STRONG COLD POOL CAN BECOME ESTABLISHED. 45-55KT FORWARD PROPAGATING CORFIDI VECTORS TONIGHT WOULD SUGGEST THAT BOWING SEGMENTS WITH DAMAGING WINDS ARE POSSIBLE IF THE CONVECTION NORTH OF EMPORIA CAN DEVELOP A STRONG COLD POOL. TONIGHTS CONVECTION WILL END BY EARLY FRIDAY MORNING WITH A COOLER AND LESS HUMID AIR FILTERING INTO THE AREA TOMORROW. COOLER WEATHER WILL BE SHORT LIVED (AS IT TYPICALLY IS THIS TIME OF YEAR) WITH WINDS GRADUALLY TURNING SOUTHERLY AGAIN OVER THE WEEKEND WITH A RETURN TO HOT AND HUMID WEATHER LIKELY BY SUNDAY INTO MONDAY. STILL APPEARS AS THOUGH THE SGF CWA WILL BE ON THE FRINGE OF THE STRONGER BELT OF WESTERLIES NEXT WEEK. LOOKS AS THOUGH A RELATIVELY LOW AMPLITUDE RING OF FIRE TYPE PATTERN WILL SET UP EITHER HERE OR NEARBY WITH OCCASIONAL MCS CHANCES. PREDICTING TIMING/LOCATION OF AN MCS IS HARD ENOUGH 6-12 HOURS OUT (ALA TONIGHT)...AND IMPOSSIBLE 4-7 DAYS OUT. GIVEN THE UNCERTAINTIES DECIDED TO BROADBRUSH SILENT 20 POPS IN THE GRIDS MON-WED AND ADD MENTION OF THUNDER NEXT WEEK INTO THE HWO. IZZI && .AVIATION... FOR THE 18Z TAFS...SCT TS DEVELOPING ALONG OUTFLOW BOUNDARY SHOULD JUST BARELY MISS SGF TERMINAL EARLY THIS AFTERNOON...BUT DID INCLUDE SOME TS IN VC. MORE WIDESPREAD SHRA/TSRA ACTIVITY SHOULD HOLD OFF UNTIL TONIGHT. WHILE THUNDERSTORMS ARE LIKELY ONLY INCLUDED PREVAILING SHOWERS FOR NOW WITH CHANCE OF THUNDER UNTIL TIMING OF THUNDERSTORMS CAN BE BETTER PINPOINTED. VFR CONDITIONS ARE EXPECTED TOMORROW MORNING IN THE WAKE OF TONIGHT STORMS. IZZI && .SGF WATCHES/WARNINGS/ADVISORIES... .MO...NONE. .KS...NONE. WFO SGF
Hazardous weather outlook, Jun 30, 1:00 PM CDT, 4 hours before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 100 PM CDT THU JUN 30 2005 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-011100- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 100 PM CDT THU JUN 30 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT. SCATTERED THUNDERSTORMS WILL AFFECT MUCH OF THE OUTLOOK AREA THIS AFTERNOON AND TONIGHT. STRONG INSTABILITY WILL PARTIALLY COMPENSATE FOR WEAK WINDS ALOFT AND COULD ALLOW FOR ISOLATED THUNDERSTORMS TO BECOME SEVERE. THE PRIMARY SEVERE THREAT FROM THESE STORMS WILL BE DAMAGING WINDS IN EXCESS OF 60 MPH. IN ADDITION...SOME OF THE THUNDERSTORMS WILL PRODUCE VERY HEAVY RAINFALL IN EXCESS OF AN INCH PER HOUR. FINALLY...AWAY FROM THE THUNDERSTORMS HEAT INDEX VALUES COULD CLIMB TO BETWEEN 100 AND 105 DEGREES THIS AFTERNOON. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THERE IS A CHANCE THAT THUNDERSTORMS COULD LINGER INTO THE EARLY MORNING HOURS FRIDAY...MAINLY SOUTH OF HIGHWAY 60. THERE IS ALSO A SLIGHT CHANCE OF THUNDERSTORMS MONDAY THROUGH WEDNESDAY OF NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTERS MAY BE NEEDED FOR LATER THIS AFTERNOON AND EVENING. && THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE) IZZI
In the hours before
Local storm report, Jun 30, 2:11 PM CDT, 2 hours 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
211 PM CDT THU JUN 30 2005
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0155 PM HAIL EMINENCE 37.15N 91.37W
06/30/2005 PEA INCH SHANNON MO PUBLIC
PEA SIZE HAIL COVERING THE GROUND AT EMINENCE.
PMLocal storm report, Jun 30, 3:16 PM CDT, 1 hour 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
316 PM CDT THU JUN 30 2005
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0259 PM HAIL SQUIRES 36.85N 92.62W
06/30/2005 0.25 INCH DOUGLAS MO EMERGENCY MNGR
PMSpecial weather statement, Jun 30, 4:41 PM CDT, 19 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 441 PM CDT THU JUN 30 2005 KSZ073-097-101-MOZ066>068-077>081-088>096-102>105-010400- BOURBON-CHEROKEE-CRAWFORD-BARRY-BARTON-CEDAR-CHRISTIAN-DADE- DALLAS-DOUGLAS-GREENE-HICKORY-JASPER-LACLEDE-LAWRENCE-NEWTON- OZARK-POLK-ST. CLAIR-STONE-TANEY-VERNON-WEBSTER-WRIGHT- 441 PM CDT THU JUN 30 2005 ...THE NATIONAL WEATHER SERVICE HAS ISSUED SEVERE THUNDERSTORM WATCH 566 IN EFFECT UNTIL 11 PM CDT FOR THE FOLLOWING AREA... IN KANSAS THIS WATCH INCLUDES 3 COUNTIES IN SOUTHEAST KANSAS BOURBON... CHEROKEE... CRAWFORD... IN MISSOURI THIS WATCH INCLUDES 21 COUNTIES IN CENTRAL MISSOURI HICKORY... ST. CLAIR... IN SOUTHWEST MISSOURI BARRY... BARTON... CEDAR... CHRISTIAN... DADE... DALLAS... DOUGLAS... GREENE... JASPER... LACLEDE... LAWRENCE... NEWTON... OZARK... POLK... STONE... TANEY... VERNON... WEBSTER... WRIGHT... THIS INCLUDES THE CITIES OF...APPLETON CITY...AURORA...AVA... BAXTER SPRINGS...BOLIVAR...BRANSON...BUFFALO...CARTHAGE... CASSVILLE...COLUMBUS...EL DORADO SPRINGS...FORSYTH...FORT SCOTT... GAINESVILLE...GALENA...GREENFIELD...HERMITAGE...JOPLIN... KIMBERLING CITY...LAMAR...LEBANON...MANSFIELD...MARSHFIELD... MONETT...MOUNT VERNON...MOUNTAIN GROVE...NEOSHO...NEVADA...NIXA... OSCEOLA...OZARK...PITTSBURG...REPUBLIC...ROGERSVILLE... SPRINGFIELD...STOCKTON AND THEODOSIA. IZZI
The office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 30, 4:46 PM CDT | Severe Thunderstorm Warning | SGF | St. Clair | 42 min |
| Jun 30, 5:41 PM CDT | Severe Thunderstorm Warning | SGF | Webster | 64 min |
| Jun 30, 5:45 PM CDT | Severe Thunderstorm Warning | SGF | Greene | 60 min |
| Jun 30, 5:50 PM CDT | Severe Thunderstorm Warning | SGF | Pulaski | 46 min |
| Jun 30, 6:02 PM CDT | Severe Thunderstorm Warning | SGF | Wright | 58 min |
| Jun 30, 6:21 PM CDT | Severe Thunderstorm Warning | SGF | Vernon | 69 min |
| Jun 30, 6:33 PM CDT | Severe Thunderstorm Warning | SGF | Christian, Douglas | 62 min |
| Jun 30, 6:57 PM CDT | Severe Thunderstorm Warning | SGF | St. Clair | 63 min |
| Jun 30, 6:03 PM CDT | Severe Thunderstorm Warning | SGF | Bourbon | 34 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.